69206members
363371posts
cancel
Showing results for 
Search instead for 
Did you mean: 

6 months after finishing Tamoxifen - feel great!

14 REPLIES 14
Member

Re: 6 months after finishing Tamoxifen - feel great!

That is lovely to hear, and so FAR from SMUG as to be on another planet. I have been offered Tamoxifen, but quite casually. I am 58 and have no partner, but would love to find one. In 5 years I really will be old! Not sure what to do really. Best of luck to you coming completely back to yourself, and congratulations on coming through it all. x

Member

Re: 6 months after finishing Tamoxifen - feel great!

Thanks so much for posting this Polly. I would love to know how it went over time and from anyone else. I will post when I finish in 6 months. I have a post going on post zoladex too which I will update.

Member

Re: 6 months after finishing Tamoxifen - feel great!

I had a period when I stopped Tamoxifen, but only one.
I had another about a year later an that was it. I was 46 when I started taking the Tamoxifen so 51 when I stopped.

Member

Re: 6 months after finishing Tamoxifen - feel great!

Yep I also heard about the extended 10 years!! obviously not taking the stuff is not an option BUT I don't think I could take it for 10 years anyway I was all geared up for 5 years and counting down the days (2 years this sept). Can't imagine having a period now (dx 43 now 45) (my periods stopped when I was on chemo and haven't returned).
Member

Re: 6 months after finishing Tamoxifen - feel great!

Ummm but according to the news Tamoxifen is being prescribed for ten years! Side effects are horrid for some women but the side effects of possibly not taking it are somewhat worse! Personally I don't want to come off it, I am used to it and side effects (fingers crossed) are not too bad. My onc will want to put me on Aridimex or similar on my next visit- think that is worse! Thins the bones and still has the other Tamoxifen symptoms apparently. Oh what joys of BC!

Member

Re: 6 months after finishing Tamoxifen - feel great!

periods come back????? this is not good news lol
i started tam in march 2010 and im 46 i was hoping it was all over with that side of things

Member

Re: 6 months after finishing Tamoxifen - feel great!

I remember it well. I felt so ill whilst taking Tamoxifen. But I didn't realise how unwell until I stopped. Yes six months later I felt ten years younger. It was horrible for me as well.
However If you are feeling dreadul whilst having Herceptin it was only three months before I started getting back to normal.
There is light at the end of the tunnel.
Kx

Member

Re: 6 months after finishing Tamoxifen - feel great!

Nooooo, periods come back!!!!
I just assumed they were gone for good! I was diagnosed at 45 and should be finishing Tam next Jan, 2 months before my 50th birthday. I was hoping for an end to all hot flushes and sleepless nights. Didn't think about periods coming back.

Member

Re: 6 months after finishing Tamoxifen - feel great!

I must say I never thought I would get through all the treatment - it's a tough old course and I have had my ups and downs!
Elliedog - you may not even get my symptoms, it seems we are all different and you may be luckier!
RoadRunner - hello again! I am 50 in 2 weeks so nearly the same age 😉 It has taken 6 months to feel better and I am also peri-menopausal which is why I wasn't put on anything else following the Tamoxifen. I hope it is just a matter of getting it through your system and you feel better soon!
apple - it is worth it believe me!
menstruation update - another one today 28 days after the last! Of course this now starts other problems as my mum said this morning - 'so what are you doing for contraception then'??
Polly x

Member

Re: 6 months after finishing Tamoxifen - feel great!

Hi..as I sit here...10 months into my tamoxifen...flushing like vesuvius before it erupted over pompeii...I salute you on finishing this bl**dy tortuous course...I know it is saving my life but it is flippin hard going..all the very best wishes to you and thank you for the inspiration..posts like this keep ladies like me going on...apple

Member

Re: 6 months after finishing Tamoxifen - feel great!

Glad to hear it is going well for you Polly. Unfortunately for me the hot flushes continue unabated, even tho' I had periods in Jan & Feb, and my chin has such an array of spots just now I am sure another one is approaching. I am a year older than you, 44 at dx, and 50 now. Tamoxifen finished mid October. I had my final check up this morning, and all they could say was that I appear to be peri-menopausal now - so another menopause to come. Yippee is all I can say.

Member

Re: 6 months after finishing Tamoxifen - feel great!

Hi Polly. Your treatments sound almost identical to the treatments I am about to start and I am also 43. Not looking forward to the SE but glad to see there is light at the end of the tunnel. Thanks for your post.
Member

Re: 6 months after finishing Tamoxifen - feel great!

you go girl !!! I agree with Tracy , its a tough journey and we certainly need some inspiration .. Take care Kes xx
Member

Re: 6 months after finishing Tamoxifen - feel great!

Thanks Polly , we certainly need it sometimes. So pleased that you have come out the other side. We will keep taking the tablets, they are saving our lives. Take good care of yourself . Love Tracy xxx
Member

6 months after finishing Tamoxifen - feel great!

Hi everyone,
I just thought I would post my experiences of finishing 5 years of Tamoxifen, especially given the side-effects that many of you suffer.
I was diagnosed at 43 with er+ and Her2+ BC. Had 6 chemos, 25 rads, 18 herceptins and 5 years Tamoxifen.
My side-effects developed over the 5 years so that by the end I resembled and felt like an old woman! Over the 5 years I suffered incessant hot flushes, sleepless nights, had 4 very heavy periods in 5 years, aching joints and, worst of all, lost my libido and found sex just too painful to even consider. I would say my SEs built up over time so that they were worst in the 5th year than they were previously.
Roll forward 6 months and I am just starting to feel better. Okay, I'm still a bit achey at times (must be old age!), but I have no hot flushes, am sleeping soundly, had a normal period last month (although I know it's a bit early re them coming back properly) and I am feeling much more like a 'normal' 49 year old woman - i.e. I have regained interest in my partner and am losing the discomfort I was suffering.
I would just like to post this to point out that some of you who are suffering now might be as lucky as me and actually get some semblance of normality back after your 5 years of Tamoxifen!
Hope this doesnt come across all smug but would just like to offer a little bit of hope!!
Polly x